Hail, Custer
- When
- July 1, 8:05 PM CST
- Where
- Custer County, 0.69 mi N of Sargent
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.640, -99.370
Isolated strong to severe storms hit portions of the eastern Nebraska Sandhills on the evening of July 1st. Large hail up to an inch in diameter was reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
Isolated strong to severe storms hit portions of the eastern Nebraska Sandhills on the evening of July 1st. Large hail up to an inch in diameter was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 1, 5:16 PM CST, 2 hours 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 616 PM CDT WED JUL 1 2015 .SYNOPSIS... ISSUED AT 337 PM CDT WED JUL 1 2015 SFC LOW ACROSS CENTRAL SOUTH DAKOTA WITH A STALLED STATIONARY BOUNDARY/WARM FRONT TO THE SOUTH. THE BOUNDARY IS SEPARATING LOWER TO MID 90S ACROSS SOUTHWEST NEBRASKA AND UPPER 70S TO LOWER 80S ACROSS NORTH CENTRAL. A COLD FRONT IS ANALYZED FROM THE LOW TO THE WEST/NORTHWEST TOWARDS THE NORTHERN ROCKIES. LITTLE CHANGE TO THE OVERALL UPPER LEVEL PATTERN WITH A RIDGE ANCHORED ACROSS THE SOUTHWEST AND A TROUGH DRIFTING TOWARDS NEW ENGLAND. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 337 PM CDT WED JUL 1 2015 A COUPLE OF WEAK CONVERGENCE BOUNDARIES ACROSS THE CWA THIS AFTERNOON WITH SOME CU DEVELOPING...ALBEIT LITTLE VERTICAL EXTENT TO THE CU AT THIS TIME. THE HRRR AND THE RAP ARE RECOGNIZING THE BOUNDARIES...HOWEVER THEY HAVE BEEN SHOWING QPF ALONG THE BOUNDARIES WHICH SO FAR HAS YET TO MATERIALIZE. BELIEF UPPER LEVEL SUPPORT IS NOT THERE TO CONTINUE TO BUILD THE CU...THUS LITTLE/LIMITED POPS EARLY ON TONIGHT. OVERNIGHT THE COLD FRONT WILL WORK SOUTHEAST ACROSS THE AREA...AS AN UPPER LEVEL DISTURBANCE DRIFTS IN THE NORTHWEST FLOW. THIS COMBINATION SHOULD SUFFICE TO GET SHOWERS AND THUNDERSTORMS GOING/MCS. MODELS FAVOR SOUTHWEST NEB...HOWEVER WITH THE FRONTAL BOUNDARY COULD SEE EVERYONE GET WET AT SOME POINT OVERNIGHT. CLOUDS WILL KEEP TEMPS MILD OVERNIGHT WITH LOWER TO MID 60S FOR ALL. A SECOND UPPER LEVEL DISTURBANCE ARRIVES IN THE MORNING. THIS WILL CONTINUE TO BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH MOST OF THE DAY. WITH COOLER AIR BEHIND THE FRONT AND MOISTURE DIMINISHED BY THE FIRST WAVE. KEPT POPS ON THE LOWER SIDE AS COVERAGE MAY BE MORE ISOLATED TO SCATTERED IN NATURE. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 337 PM CDT WED JUL 1 2015 FOR THURSDAY NIGHT...BACK SIDE OF DISTURBANCE WILL EXIT WRN NEBR...AS THE MAIN SFC FRONT TO BE LOCATED ACROSS NRN OKLA. RETAINED 30 PERCENT POPS ACROSS THE SOUTHEAST THURSDAY EVENING. CURRENT FORECAST IS DRY FOR FRIDAY AND FRIDAY NIGHT AS NW FLOW ALOFT BEGINS TO TRANSITION TO A MORE ZONAL FLOW. SURFACE LOW PRESSURE WILL BEGIN TO DEVELOP BY FRIDAY NIGHT BRINGING LIGHT SERLY WINDS TO THE REGION. MODELS ARE IN FAIR AGREEMENT WITH A STRONG NORTHERN STREAM UPPER LEVEL LOW DIGGING INTO CENTRAL CANADA OVER THE WEEKEND. SOUTHERLY WINDS WILL INCREASE ACROSS THE CENTRAL PLAINS ON SATURDAY IN RESPONSE TO DEEPENING SURFACE LOW PRESSURE ALONG THE NRN HIGH PLAINS. LOW LEVEL MOISTURE TO REMAIN PRESENT. A LEAD DISTURBANCE IN THE NRN STREAM WILL BRING A CHANCE FOR THUNDERSTORMS SATURDAY AFTERNOON AND SATURDAY NIGHT. CURRENT POPS ARE SLIGHT CHANCE...WITH THE POTENTIAL FOR INCREASING POPS SOME ACROSS NRN NEBR PER THE GFS OUTPUT. AS A COLD FRONT MOVES IN SUNDAY AFTERNOON INTO SUNDAY NIGHT...THUNDERSTORM CHANCES WERE INCREASED TO THE 40 TO 60 PERCENT RANGE DUE TO FAIR AGREEMENT IN MODEL TIMING AND CONSISTENCY. LOOK FAVORABLE FOR AN MCS OR TWO TO DEVELOP OR MOVE ACROSS WRN NEBR SUNDAY NIGHT WITH HEAVY RAINFALL THE MAIN CONCERN. MEDIUM RANGE MODELS INDICATE THE FRONT WILL STALL MONDAY ACROSS CNTRL KS WITH THUNDERSTORMS CHANCES CONTINUING MONDAY INTO TUESDAY. UPPER FLOW BECOME ZONAL ACROSS THE CENTRAL PLAINS AS THE UPPER RIDGE BECOMES BROAD AND BECOMES POSITIONED ACROSS THE SRN PLAINS. A SLIGHT CHANCE MENTIONED FOR WEDNESDAY DUE TO SYNOPTIC SETUP...WITH MODELS FAVORING MOST DEVELOPMENT ALONG THE CENTRAL HIGH PLAINS. HIGHS WARMER FROM 85 TO 90 THIS WEEKEND LOWER SLIGHTLY TO 77 TO 80 DEGREES BY MONDAY AND TUESDAY. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 615 PM CDT WED JUL 1 2015 SKIES WILL BE PARTLY TO MOSTLY THIS EVENING WITH SOME MID LEVEL CLOUDINESS AROUND 12000 FT AGL POSSIBLE THIS EVENING. CLOUDS WILL THICKEN OVERNIGHT WITH A DECENT THREAT FOR SHOWERS AND THUNDERSTORMS AFTER 10Z THURSDAY AT THE KLBF TERMINAL. THE THREAT FOR THUNDERSTORMS WILL CONTINUE THROUGH MID MORNING THURSDAY AT THE KLBF TERMINAL WITH CLEARING EXPECTED THURSDAY AFTERNOON. FOR THE KVTN TERMINAL...THE THREAT FOR THUNDERSTORMS IS SIGNIFICANTLY LESS AND WILL HANDLE THE MENTION OF THUNDER WITH A VCTS GROUP FROM 09Z TO 13Z THURSDAY. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MASEK SHORT TERM...MASEK LONG TERM...ROBERG AVIATION...CLB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 306 PM CDT WED JUL 1 2015 NEZ004>010-022>029-035>038-056>059-069>071-094-022015- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 306 PM CDT WED JUL 1 2015 /206 PM MDT WED JUL 1 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE TONIGHT. ORGANIZED SEVERE THUNDERSTORM DEVELOPMENT IS UNLIKELY BUT STRONG OR ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE POSSIBLE THURSDAY. STRONG OR ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE. THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT THROUGH WEDNESDAY. THE POTENTIAL FOR SEVERE WEATHER IS UNCERTAIN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MASEK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 627 PM CDT WED JUL 1 2015 NEZ006-009-020015- KEYA PAHA NE-ROCK NE- 627 PM CDT WED JUL 1 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ROCK AND SOUTHERN KEYA PAHA COUNTIES UNTIL 715 PM CDT... AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTH OF BASSETT...MOVING SOUTH AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BASSETT... NEWPORT... PONY LAKE... SYBRANT... TWIN LAKES STATE WILDLIFE MANAGEMENT AREA... THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 257 AND 271. THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 166 AND 182. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. BUTTLER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 714 PM CDT WED JUL 1 2015 NEZ009-010-027-028-020100- GARFIELD NE-HOLT NE-LOUP NE-ROCK NE- 714 PM CDT WED JUL 1 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ROCK...NORTHEASTERN LOUP...SOUTHWESTERN HOLT AND NORTHWESTERN GARFIELD COUNTIES UNTIL 800 PM CDT... AT 712 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES NORTH OF ROSE...OR 16 MILES SOUTH OF BASSETT...MOVING SOUTH AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ROSE... TWIN LAKES STATE WILDLIFE MANAGEMENT AREA... SYBRANT... FOX BAYOU... CARSON LAKE... THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 140 AND 172. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. BUTTLER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 841 PM CDT WED JUL 1 2015 NEZ027-038-020230- CUSTER NE-LOUP NE- 841 PM CDT WED JUL 1 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LOUP AND NORTHEASTERN CUSTER COUNTIES UNTIL 930 PM CDT... AT 836 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TAYLOR...MOVING SOUTH AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SARGENT... COMSTOCK... WEISSERT... WESTERVILLE... BERWYN... ANSLEY... DIVIDE HILL... BIG OAK CANYON... WESCOTT... ARCADIA DIVERSION DAM STATE WILDLIFE MANAGEMENT AREA... THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 286 AND 299. THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 300 AND 308. THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 86 AND 123. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. HEAVY RAIN IS ALSO LIKELY WITH THESE STORMS. IF WATER IS COVERING A ROADWAY...DO NOT CROSS. IT ONLY TAKES A FOOT OF FLOWING WATER TO MOVE A VEHICLE. BUTTLER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
905 PM CDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM HAIL SARGENT 41.64N 99.37W
07/01/2015 E0.88 INCH CUSTER NE TRAINED SPOTTER
&&
JGOMEZThe North Platte radar (KLNX), 106 km away, was scanning. The volume nearest the first event began at 02:02 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2015Every state in 2015This day in weather historyWarnings in Nebraska, July 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 587172, 587173.